Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Constructing subdivision rules from rational maps

Authors: J. W. Cannon, W. J. Floyd and W. R. Parry
Journal: Conform. Geom. Dyn. 11 (2007), 128-136
MSC (2000): Primary 37F10, 52C20; Secondary 57M12
Published electronically: August 14, 2007
MathSciNet review: 2329140
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deepens the connections between critically finite rational maps and finite subdivision rules. The main theorem is that if $f$ is a critically finite rational map with no periodic critical points, then for any sufficiently large integer $n$ the iterate $f^{\circ n}$ is the subdivision map of a finite subdivision rule. This enables one to give essentially combinatorial models for the dynamics of such iterates.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F10, 52C20, 57M12

Retrieve articles in all journals with MSC (2000): 37F10, 52C20, 57M12

Additional Information

J. W. Cannon
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602

W. J. Floyd
Affiliation: Department of Mathematics, Virginia Tech, Blacksburg, Virginia 24061
MR Author ID: 67750

W. R. Parry
Affiliation: Department of Mathematics, Eastern Michigan University, Ypsilanti, Michigan 48197
MR Author ID: 136390

Keywords: Finite subdivision rule, rational map, conformality
Received by editor(s): March 15, 2007
Published electronically: August 14, 2007
Additional Notes: This work was supported in part by NSF research grants DMS-0104030 and DMS-0203902.
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.